Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 212, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 29, 2007, 10:05 PM CDT for Llano County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2007, 10:05 PM CDT (03:05 UTC)
- Expired
- May 29, 2007, 10:28 PM CDT
- In force
- 23 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Llano County, TX
The radar
The Ft Hood radar (KGRK), 129 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3349 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1514 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 300308 SVREWX TXC299-300400- /O.NEW.KEWX.SV.W.0212.070530T0305Z-070530T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1005 PM CDT TUE MAY 29 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LLANO COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF LLANO... * UNTIL 1100 PM CDT * AT 1005 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED THUNDERSTORMS BETWEEN LLANO AND KINGSLAND...MOVING SOUTH AT 5 MPH. PENNY TO GOLF BALL SIZE HAIL...FREQUENT DANGEROUS LIGHTNING...AND STRONG WINDS ARE EXPECTED WITH THESE THUNDERSTORMS. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE BUCHANAN AND KINGSLAND BY 1100 PM CDT... LAT...LON 3091 9890 3056 9890 3053 9844 3087 9850 $$
1 follow-up statement
000 WWUS54 KEWX 300328 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1025 PM CDT TUE MAY 29 2007 TXC299-300335- /O.CAN.KEWX.SV.W.0212.000000T0000Z-070530T0400Z/ LLANO TX- 1025 PM CDT TUE MAY 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR LLANO COUNTY IS CANCELLED... THE AREA OF THUNDERSTORMS THAT WAS FROM NEAR LAKE BUCHANAN TO KINGSLAND HAS CONTINUED TO WEAKEN RAPIDLY...AND THIS TREND IS EXPECTED TO CONTINUE. ONLY WIDELY SCATTERED SHOWERS REMAIN BETWEEN LLANO AND LAKE BUCHANAN...MOVING SOUTH AT 5 MPH. THESE SHOWERS ARE EXPECTED TO DIMINISH IN THE NEXT HOUR. LAT...LON 3091 9890 3056 9890 3053 9844 3087 9850 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 7:54 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, May 29, 7:54 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 754 PM CDT TUE MAY 29 2007 .UPDATE... PUT MENTION OF ISOLATED SHOWERS OR THUNDERSTORMS IN A FEW COUNTIES AROUND THE SLIGHT CHANCE AREA FOR ONGOING ACTIVITY. THE STRONG OUTFLOW BOUNDARY IS MOVING INTO WILLIAMSON COUNTY. THIS S ALONG WITH OTHER CONVERGING WEAKER BOUNDARIES MAY FLARE A FEW MORE SHORT LIVED THUNDERSTORMS BEFORE ENDING AT MIDNIGHT. && .PREV DISCUSSION... /ISSUED 639 PM CDT TUE MAY 29 2007/ AVIATION... SCATTERED CLOUDS AT 4000 TO 8000 FEET ARE FORECAST TO BECOME CIGS 1 THSD TO 2 THSD BKN OCNL OVC AROUND AND AFTER 05Z TO CIGS AROUND 700 TO 1000 FEET AROUND AND AFTER 09Z. SOME BRIEF OCNL VSBYS 5 MILES IN FOG/HAZE IS POSSIBLE VCNTY KHYI FROM 11Z TO 13Z. CONDITIONS IMPROVING TO CIGS 2 THSD TO 3 THSD BKN BY 16Z AND TO SCATTERED CLOUDS AT 5 THSD TO 9 THSD FEET AFT 19Z. PREV DISCUSSION... /ISSUED 320 PM CDT TUE MAY 29 2007/ DISCUSSION...THE UPPER LOW THAT BROUGHT MUCH OF THE RAIN OVER THE HOLIDAY WEEKEND HAS NOW MOVED INTO NORTH TEXAS. ACROSS THE REGION TODAY WE SEE ONLY FAIR WEATHER CU AND MUCH WARMER TEMPERATURES. THE UPPER LEVEL RIDGE OF HIGH PRESSURE IS CURRENTLY BUILDING INTO THE REGION. THE UPPER RIDGE WILL DOMINATE SOUTH CENTRAL TEXAS WEATHER FOR THE REMAINDER OF THE WORK WEEK. THIS WILL BRING PARTLY SUNNY DAYS WITH NEAR SEASONAL TEMPERATURES AND LOW LEVEL STRATUS AND PATCHY FOG IN THE EARLY MORNINGS. NOT MANY CHANGES THROUGHOUT THE WEEK AS FAR AS OUR WEATHER IS CONCERNED...HOWEVER...WILL WATCH FOR MODEL CONSISTENCY IN BRINGING A FRONTAL BOUNDARY THROUGH LATE IN THE WEEKEND. THE GFS IS CURRENTLY BRINGING THE FRONT ALL THE WAY THROUGH THE GULF COAST...ALONG WITH CHANCES OF PRECIPITATION. GIVEN THE TIME OF YEAR AND RECENT HISTORY WITH BRINGING FRONTS THROUGH...NOT COMPLETELY CONFIDENT AT THIS TIME WITH THAT SOLUTION. SO FOR NOW WILL JUST GO SLIGHT CHANCE OF POPS LATE IN THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 92 71 91 71 / 20 - 10 10 - AUSTIN BERGSTROM INTL AIRPORT 70 90 70 91 70 / 20 - 10 10 - DEL RIO INTL AIRPORT 73 95 73 97 72 / - - - - - SAN ANTONIO INTL AIRPORT 72 90 71 91 70 / - 0 - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 06/08
Hazardous weather outlook, May 29, 5:22 AM CDT, 16 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 522 AM CDT TUE MAY 29 2007 TXZ171>173-183>194-202>209-217>225-228-301030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 522 AM CDT TUE MAY 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 29, 9:14 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
914 PM CDT TUE MAY 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM HAIL 10 NW BURNET 30.86N 98.35W
05/29/2007 E1.75 INCH BURNET TX LAW ENFORCEMENT
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 9:05 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 40 min |
| May 29, 9:39 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.